Maine, 2006Flood in Maine, November 17 to 18, 2006
November 17 to 18, 2006 · NWS GYX · 1 event in 1 county or zone
Strong low pressure moved west of New England producing heavy rain ahead of a cold front. Rainfall of 2 to 3 inches fell on already saturated ground causing rivers to rise and leading to minor flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure moved west of New England producing heavy rain ahead of a cold front. Rainfall of 2 to 3 inches fell on already saturated ground causing rivers to rise and leading to minor flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 17, 2:09 PM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 17, 2:09 PM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
209 PM EST FRI NOV 17 2006
.SHORT TERM /TONIGHT THROUGH SATURDAY/...
COLD FRONT PUSHES EAST OF THE FORECAST AREA EARLY THIS EVENING AS
LOW PRESSURE OVER SOUTHERN CANADA PULLS AWAY TO THE NORTH EXPECT
GRADUALLY CLEAR DOWN WIND OF THE MOUNTAINS. LINGERING LOW LEVEL
MOISTURE WILL BE MAINLY CONFINED TO NORTHERN AND WESTERN ZONES BUT
NOT LOOKING FOR ANY PRECIPITATION. STILL LOOKING AT TEMPERATURES
ABOVE NORMAL FOR THE OVERNIGHT WITH READINGS FROM THE MID 30S IN
THE NORTH TO THE LOWER 40S IN WARMER AREAS OF THE SOUTH.
HIGH CLOUDS AHEAD OF SHORTWAVE MOVING THROUGH THE OHIO VALLEY
DRIFTS INTO THE REGION FROM THE SOUTHWEST ON SATURDAY WHICH WILL
TEND TO LIMIT WEAK NOVEMBER SUNSHINE BUT ONCE AGAIN TEMPERATURES
SHOULD AVERAGE OUT ABOVE NORMAL WITH READINGS IN THE LOWER TO MID
50S IN SOUTHERN ZONES.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL TROUGH REMAINS OVER THE REGION THROUGH MONDAY
PROVIDING UNSTABLE LAPSE RATES WITH COLD POOL ALOFT AND AMPLE LOW
LEVEL MOISTURE TO PRODUCE CLOUDS AND SCATTERED RAIN OR SNOW
SHOWERS, MORE SO FOR THE MOUNTAINS. THE UPPER LEVEL TROUGH LIFTS
OUT WITH ZONAL FLOW SETTING UP PROVIDING DRY AND WARMER WEATHER
FOR THE MIDDLE OF NEXT WEEK. A CUTOFF FORMS SOUTH OF THE
WESTERLIES THEN DRIFTS NORTHWARD, POSSIBLY SPREADING CLOUDS AND
PRECIPITATION INTO THE REGION ON FRIDAY.
GENERALLY USED GFS40 AND MAV/MEX MOS GUIDANCE FOR SATURDAY NIGHT
THROUGH MONDAY THEN USED HPC GUIDANCE FOR THE REST OF THE LONG
TERM FORECAST.
&&
.HYDROLOGY...
THE FLOOD WATCHES HAVE ALL BEEN CANCELLED. ONLY TWO RIVER FLOOD
WARNINGS REMAIN IN EFFECT, FOR THE SACO RIVER IN NEW HAMPSHIRE AND
THE KENNEBEC RIVER IN MAINE.
&&
.AVIATION...VFR...WITH SOME MVFR CONDITIONS IN THE MOUNTAINS.
&&
.MARINE...EXPECT SMALL CRAFT LEVEL WINDS TO DROP OFF THIS EVENING
BUT WILL BE CONTINUING ADVISORY THROUGH THE NIGHT FOR SEAS WHICH
WILL TAKE SOME TIME TO DIMINISH.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...SEAS WILL REMAIN
HIGH, ABOVE SMALL CRAFT ADVISORY LEVELS SATURDAY NIGHT INTO SUNDAY
THEN THEY SHOULD DROP BELOW THE 5 FOOT THRESHOLD. WINDS SHOULD
STAY BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE LONG TERM DUE
TO A LACK OF ANY STRONG PRESSURE SYSTEMS OR PRESSURE GRADIENTS.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR MEZ027.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ150-170.
&&
Hazardous weather outlook, Nov 17, 1:50 PM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
150 PM EST FRI NOV 17 2006
ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-181900-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-
COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-
COASTAL ROCKINGHAM-
150 PM EST FRI NOV 17 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...WESTERN MAINE...CENTRAL
NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE...SOUTHEASTERN NEW
HAMPSHIRE AND THE COASTAL WATERS FROM STONINGTON ME TO THE
MERRIMACK RIVER MA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE KENNEBEC AND SACO
RIVERS. THE FLOOD WATCH HAS BEEN CANCELLED.
THE GALE WARNING FOR THE COASTAL WATERS WILL BE LOWERED TO A SMALL
CRAFT ADVISORY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NOT REQUESTED. HOWEVER, REPORTS OF ANY FLOODING
SHOULD BE RELAYED TO THE NATIONAL WEATHER SERVICE.
Flood, Somerset
- When
- November 17, 7:00 PM EST to November 18, 9:30 AM EST
- Where
- Somerset County, Skowhegan
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 44.770, -69.720
The Kennebeck River at Skowhegan, (flood stage 35,000 cfs), crested at 39,100 cfs.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and High Wind in Maine, November 17 to 20, 200650 kt wind · 8 events
- Flooding in Virginia, November 17 to 18, 20064 events
- Damaging Wind and High Wind in Massachusetts, November 17, 200654 kt wind · 2 events
- Flooding in New Hampshire, November 17, 20062 events
- Flooding in Indiana, November 17 to 25, 20062 events
- Flood in Kentucky, November 17 to 18, 20061 event
- Heavy Rain in American Samoa, November 17, 20061 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5829.